It is generally accepted that narcolepsy is inherited, but it is also closely linked with autoimmune disorders (go figure, I have the autoimmune
component as well.) Perhaps these vaccines are triggering the autoimmune response that is believed to cause narcolepsy. For the record, I have only
had one flu shot in my life (which resulted in the flu,) but I had the sleep disorder beforehand.
Narcolepsy is one of the most debilitating disorders I can imagine..and I don't even have to imagine it..I can attest to it. Just imagine feeling
severely sleep deprived every waking moment with no hope of relief. And be prepared to be mocked and ridiculed because so few understand the nature of
this neurological sleep disorder. My grandmother still thinks of me as a useless, lazy heap and refuses to acknowledge the fact that I was diagnosed
with narcolepsy twice--by two different doctors and polysomnography/ MSLTs! Be prepared for your boss to be indifferent when you explain to them why
working til 10PM one night and 5AM the next morning plays havoc with your sleep cycles. Be prepared to reevaluate your entire self-worth and role in
I do not say this lightly about narcolepsy. I am a cancer survivor and had a 3 year bout involving half a dozen major surgeries and 8 high-dose
chemotherapy regimens. I have an autoimmune disorder that attacks the neuromusculature. Left untreated, I will be totally, permanently paralyzed head
to toe. I have had attacks where I have been unable to even lift myself out of a chair. I donate a unit of blood (which is not viable for transplant)
every 2 weeks to reduce the dangerously high level of iron in my blood (hemochromatosis.) I have had to have hip surgery because steroid treatments
(prednisone) have completely deteriorated my femoral hip joints.
After all I've been through--none of that compares to the daily anguish of being hopelessly, incurably drowsy. Oh, and if you're wondering...I've
tried just about every med used to "treat" narcolepsy. They are hardly effective at treating symptoms and usually have intolerable side-effects.
edit on 23-1-2013 by NarcolepticBuddha because: (no reason given)